Absolutely not! St. John's wort works in a very similar fashion to SSRI's, and will inhibit the reuptake of serotonin. This can very easily cause serotonin syndrome, which can result in permanent damage to your bodies and organs, or if not properly diagnosed and treated immediately, death.
I'm all for natural substances, but never take ANYTHING (natural or synthetic) with a medication without speaking to your doctor first. If your antidepressant isn't working, and you don't wish to try another, taper off of it and then try St. John's Wort by itself. But even then, be cautious and perhaps try to find a naturalistic doctor or expert to guide you on what dosage to take, but again, even natural substances can cause harm if used incorrectly.
- St. John's Wort Information for Consumers
- St. John's Wort Information for Healthcare Professionals (includes dosage details)
- Side Effects of St. John's Wort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jul 2010 • 1 answer
Posted 2 Sep 2010 • 1 answer
Posted 27 Jul 2011 • 2 answers
St. John's Wort - How long does it take to flush out st johns wort out of your system!!! I only took
Posted 18 Jun 2014 • 1 answer
St. John's Wort - I started taking St Johns Wort 3 days ago its 450mg per tablet but it says on the?
Posted 18 Sep 2015 • 0 answers